My wife has had MS for five years. She has been taking avenox on and off since the diag. She was off Avenox when she got pregnant with our son. Since our sons birth she has had some minor dizzyness and head spins. For aobut the last 3-4 months things have gotten worse and her heart races, getes sweaty hands ect. She made and appointment to see a cardiologist Monday Jan 7,2013 however things came to a head on Friday Jan 4 when i called an ambulance to the house. She was having a very hard time breathing and heart pulse was about 150 plus beats per min. MANY test later she has Sinus Tachycardi however normal "heat" drugs are not helping regulate. This morning we were told the MS is probably the "cause" so they ordered a MRI and a stress test to see what part of the electrical system of the heart is not working. Sitting in bed watching tv her heart beats 120 per minute, stands up goes to 150-160 and any stimulatoin goes upwards of 180. Any other M.S'rs have this?
Hi, Lanky. You ask some really good questions based on her symptoms. The part of your brain that controls the autonomic functions of our body, such as heart rate,can be affecte by lesions and cause these types of problems. I don't have this problem buit we do have others who are affected by this- I hope they will weigh in and share their experiences.
I have MS and with this last relapse I have developed full blown autonomic dysfunction. Symptoms had been waxing and waning for a few months prior, but the heart rate in the 30s and a BP of 155/106 are definite signs of the dysfunction. I , like GG, have issues with cold as well, and tachycardia to accompany the bradycardia.
Just recently they implanted a loop recorder, basically a baby Holter monitor, to have me on telemetry 24/7 so they can figure out the exact problem or arrythmia.
Sorry she has to go through this and you have to just stand by and watch! My DH said it was the worst thing I've been through being in the hospital and hoping my heart rate would hit at least 40. He felt helpless.
It sounds as if they're are trying their best to fix the problem. You might ask for a consult with a cardiologist specializing in electrophysiology if you don't already have one.
Good luck! Come back and update us us things unfold if you'd like. Send her my best wishes.
I have autonomic dysfunction secondary to MS. I see an electrophysiologist for this. He has me on drug to slow the heartrate. My bp is either very high or very low. Extremely labile. I experience fainting with it also. I get hot and cold inappropriately etc. I have many other symptoms which are miserable. We control symptoms as best we can but its taking a huge toll on my quality of life.
If you haven't have her see a good electrophysiogist. They seem to be able to handle this best.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.